Alert archive / Missouri / Frost Advisories in 2015
Frost Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Oct 16, 2015, 3:34 AM CDT for 13 counties in Missouri. It took effect at Oct 17, 2015, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2015, 3:34 AM CDT (08:34 UTC)
- In effect from
- Oct 17, 2015, 1:00 AM CDT
- Expired
- Oct 17, 2015, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Camden County, MO, Dent County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Oregon County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
675 WWUS73 KSGF 160834 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 334 AM CDT FRI OCT 16 2015 .THE COOLEST AIRMASS OF THE SEASON SO FAR WILL PUSH SOUTH INTO THE REGION TONIGHT. TEMPERATURES OVER CENTRAL MISSOURI AND THE EASTERN OZARKS WILL DROP INTO THE LOW TO MID 30S, WITH FROST EXPECTED IN MANY AREAS. THE COLDEST TEMPERATURES WILL OCCUR IN THE PROTECTED VALLEYS OF THE EASTERN OZARKS. MOZ056>058-069>071-081>083-092-097-098-106-161645- /O.NEW.KSGF.FR.Y.0003.151017T0600Z-151017T1300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT- WRIGHT-HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY... OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON...PLATO... ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN... GLADDEN...HOWES...JADWIN...SALEM...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...THAYER...ALTON... COUCH...GREER...THOMASVILLE...WILDERNESS 334 AM CDT FRI OCT 16 2015 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. * TEMPERATURE...TEMPERATURES ACROSS THE EASTERN OZARKS AND CENTRAL MISSOURI WILL FALL INTO THE LOW TO MID 30S TONIGHT. THE COLDEST TEMPERATURES WILL BE IN THE PROTECTED VALLEYS OF THE EASTERN OZARKS. * IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOXELL
3 follow-up statements
511 WWUS73 KSGF 162015 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT FRI OCT 16 2015 MOZ056>058-069>071-081>083-092-097-098-106-170415- /O.CON.KSGF.FR.Y.0003.151017T0600Z-151017T1300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT- WRIGHT-HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY... OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON...PLATO... ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN... GLADDEN...HOWES...JADWIN...SALEM...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...THAYER...ALTON... COUCH...GREER...THOMASVILLE...WILDERNESS 315 PM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...TEMPERATURES ACROSS THE EASTERN OZARKS AND CENTRAL MISSOURI WILL FALL INTO THE LOW TO MID 30S TONIGHT. THE COLDEST TEMPERATURES WILL BE IN THE PROTECTED VALLEYS OF THE EASTERN OZARKS. * IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LINDENBERG
686 WWUS73 KSGF 170143 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 843 PM CDT FRI OCT 16 2015 MOZ056>058-069>071-081>083-092-097-098-106-170945- /O.CON.KSGF.FR.Y.0003.151017T0600Z-151017T1300Z/ MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-LACLEDE-TEXAS-DENT- WRIGHT-HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY... OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...FORT LEONARD WOOD...LAQUEY... WAYNESVILLE...NORTHWYE...ROLLA...LYNCHBURG...LEBANON...PLATO... ROBY...BENDAVIS...HUGGINS...LAKE SPRING...BANGERT...DARIEN... GLADDEN...HOWES...JADWIN...SALEM...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD...POMONA...POTTERSVILLE... SILOAM SPRINGS...SOUTH FORK...WEST PLAINS...WHITE CHURCH... TERESITA...WINONA...BIRCH TREE...MONTIER...THAYER...ALTON... COUCH...GREER...THOMASVILLE...WILDERNESS 843 PM CDT FRI OCT 16 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... * TEMPERATURE...TEMPERATURES AT MID EVENING HAD FALLEN INTO THE MIDDLE TO UPPER 40S ACROSS THE EASTERN OZARKS AND CENTRAL MISSOURI. TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO MID 30S BY SATURDAY MORNING. THE COLDEST TEMPERATURES WILL BE IN THE PROTECTED VALLEYS OF THE EASTERN OZARKS. * IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BURCHFIELD
087 WWUS73 KSGF 170808 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 308 AM CDT SAT OCT 17 2015 MOZ057-058-070-071-082-083-097-098-106-172015- /O.NEW.KSGF.FR.Y.0004.151018T0600Z-151018T1300Z/ /O.CON.KSGF.FR.Y.0003.000000T0000Z-151017T1300Z/ MILLER-MARIES-PULASKI-PHELPS-TEXAS-DENT-HOWELL-SHANNON-OREGON- INCLUDING THE CITIES OF...AURORA SPRINGS...ELDON...LAKE OZARK... VICHY...FORT LEONARD WOOD...LAQUEY...WAYNESVILLE...NORTHWYE... ROLLA...PLATO...ROBY...BENDAVIS...HUGGINS...LAKE SPRING... BANGERT...DARIEN...GLADDEN...HOWES...JADWIN...SALEM...POMONA... POTTERSVILLE...SILOAM SPRINGS...SOUTH FORK...WEST PLAINS... WHITE CHURCH...TERESITA...WINONA...BIRCH TREE...MONTIER... THAYER...ALTON...COUCH...GREER...THOMASVILLE...WILDERNESS 308 AM CDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. * TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO MID 30S BY DAYBREAK THIS MORNING. ANOTHER NIGHT OF TEMPERATURES IN THE LOW TO MID 30S IS EXPECTED TONIGHT INTO SUNDAY MORNING. * IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MOZ056-069-081-092-171300- /O.CON.KSGF.FR.Y.0003.000000T0000Z-151017T1300Z/ MORGAN-CAMDEN-LACLEDE-WRIGHT- INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER... LAURIE...OSAGE BEACH...CAMDENTON...DECATURVILLE...ROACH... VILLAGE OF FOUR SEASONS...LYNCHBURG...LEBANON...DAWSON...GRAFF... MOUNTAIN GROVE...DUNCAN...MANSFIELD 308 AM CDT SAT OCT 17 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...TEMPERATURES WILL CONTINUE TO FALL INTO THE LOW TO MID 30S BY DAYBREAK. THE COLDEST TEMPERATURES WILL BE IN THE PROTECTED VALLEYS OF THE EASTERN OZARKS. * IMPACTS...COLD TEMPERATURES AND FROST WILL HAVE THE POTENTIAL TO DAMAGE OR KILL SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ BOXELL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 16, 3:00 AM CDT, 34 minutes earlier.
Area forecast discussion, Oct 16, 3:00 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service SPRINGFIELD MO 300 AM CDT FRI OCT 16 2015 .SHORT TERM...(Today and Tonight) Issued at 0300 AM CDT FRI OCT 16 2015 A few showers continue across far southern Missouri early this morning, though these should quickly move south of the area by sunrise. A much cooler and (even) drier airmass will build into the region through the day today, as expansive Canadian high pressure moves south. Highs today will be seasonably cool, with most locations in the 60s. The coolest readings will be over central Missouri. By dawn tomorrow morning, the surface high will be centered over the Quad Cities, with the Ozarks well under its control. This should set the stage for the coolest night of the season so far, with temperatures across the eastern Ozarks dropping into the low to mid 30s. Readings will be a little warmer to the west, where a little high level cloud cover may cut down on radiational cooling. Even there, upper 30s to around 40 can be expected. With the cool temperatures over the eastern Ozarks, frost seems like a good bet, especially in some of the more protected valleys. Will have a Frost Advisory in effect from 1 AM through 7 AM tonight/tomorrow morning for areas along and east of a Versailles to West Plains line. .LONG TERM...(Saturday through Thursday) Issued at 0300 AM CDT FRI OCT 16 2015 The surface high will continue to slowly settle south into the Ohio Valley Saturday, with a rather chilly day expected over the region. Highs Saturday look to be in the upper 50s over the eastern Ozarks and central Missouri, and low 60s over the western portions of the forecast area. Frost will be possible again Saturday night over the eastern Ozarks, though will get through tonight before assessing the need for another Frost Advisory. A warming trend will commence Sunday as the upper level pattern begins to flatten out, eventually becoming southwesterly by early in the workweek. Temperatures will be back into the mid and perhaps even upper 70s by midweek. Mid week rain chances are looking a little lower this morning, with extended guidance pointing toward a more amplified--and thus slower--progression to the upper level pattern. Until that fropa happens, much of next week looks to be warm and dry. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1218 AM CDT FRI OCT 16 2015 Pilots can expect the scattered showers to end overnight as drier overspreads the region. A light northerly wind overnight will become gusty again Friday. Otherwise VFR conditions can be expected at area terminals through Friday as surface high pressure builds southward into the area. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Foster
Hazardous weather outlook, Oct 16, 12:17 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1217 AM CDT FRI OCT 16 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1217 AM CDT FRI OCT 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL END ACROSS FAR SOUTHERN NEAR THE ARKANSAS BORDER BY 3 AM. OCCASIONAL CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. CONFIDENCE IS INCREASING THAT AREAS OF FROST WILL OCCUR EARLY SATURDAY MORNING ACROSS THE EASTERN OZARKS...WITH PATCHY FROST POSSIBLE AS FAR WEST AS HIGHWAY 65. ADDITIONAL PATCHY FROST WILL THEN BE POSSIBLE ACROSS THE EASTERN OZARKS EARLY SUNDAY MORNING. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Frost Advisories in Missouri, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.